Alert archive / North Dakota / Winter Weather Advisories in 2021
Winter Weather Advisory 2, NWS Bismarck, ND
NWS Bismarck, ND issued this winter weather advisory at Jan 29, 2021, 7:41 PM CST for 14 counties in North Dakota. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2021, 7:41 PM CST (01:41 UTC)
- Expired
- Jan 30, 2021, 5:49 PM CST
- In force
- 22 hr
- Issued by
- NWS Bismarck, ND
Counties Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 86 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859 WWUS43 KBIS 300141 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 741 PM CST Fri Jan 29 2021 NDZ025-037-048-051-300945- /O.NEW.KBIS.WW.Y.0002.210130T0141Z-210131T0000Z/ Foster-Stutsman-La Moure-Dickey- Including the cities of Carrington, Jamestown, Lamoure, Edgeley, Kulm, Oakes, and Ellendale 741 PM CST Fri Jan 29 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST SATURDAY... * WHAT...Freezing drizzle. Ice accumulations of a light glaze. * WHERE...Foster, Stutsman, LaMoure, and Dickey counties. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Very slippery roads, bridges, and sidewalks can be expected. * ADDITIONAL DETAILS...Areas of dense fog may reduce visibility down to one quarter mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use low beam headlights and avoid using cruise control. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ EDWARDS
8 follow-up statements
127 WWUS43 KBIS 300341 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 941 PM CST Fri Jan 29 2021 NDZ025-037-048-051-301145- /O.CON.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/ Foster-Stutsman-La Moure-Dickey- Including the cities of Carrington, Jamestown, Lamoure, Edgeley, Kulm, Oakes, and Ellendale 941 PM CST Fri Jan 29 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WHAT...Freezing drizzle. Ice accumulations of a light glaze. * WHERE...Foster, Stutsman, LaMoure, and Dickey counties. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Very slippery roads, bridges, and sidewalks can be expected. * ADDITIONAL DETAILS...Dense fog may reduce visibility to one quarter mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use low beam headlights and avoid using cruise control. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ EDWARDS
352 WWUS43 KBIS 300547 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1147 PM CST Fri Jan 29 2021 NDZ025-037-048-051-301400- /O.CON.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/ Foster-Stutsman-La Moure-Dickey- Including the cities of Carrington, Jamestown, Lamoure, Edgeley, Kulm, Oakes, and Ellendale 1147 PM CST Fri Jan 29 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WHAT...Freezing drizzle. Ice accumulations of a light glaze. * WHERE...Foster, Stutsman, LaMoure, and Dickey counties. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Very slippery roads, bridges, and sidewalks can be expected. * ADDITIONAL DETAILS...Dense fog may reduce visibility to one quarter mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use low beam headlights and avoid using cruise control. The latest road conditions can be obtained by calling 5 1 1. && $$ ZH
481 WWUS43 KBIS 300642 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1242 AM CST Sat Jan 30 2021 NDZ034>036-042-045>047-050-301445- /O.EXA.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/ Morton-Burleigh-Kidder-Grant-Sioux-Emmons-Logan-McIntosh- Including the cities of Mandan, Bismarck, Steele, Tappen, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 1242 AM CST Sat Jan 30 2021 /1142 PM MST Fri Jan 29 2021/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Freezing drizzle. Additional ice accumulations of a light glaze. * WHERE...Portions of south central and southeast North Dakota. This includes the Tribal Lands of the Standing Rock Sioux Nation. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Very slippery roads, bridges, and sidewalks can be expected. * ADDITIONAL DETAILS...Dense fog may reduce visibility to one quarter mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use low beam headlights and avoid using cruise control. The latest road conditions can be obtained by calling 5 1 1. && $$ NDZ025-037-048-051-301445- /O.CON.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/ Foster-Stutsman-La Moure-Dickey- Including the cities of Carrington, Jamestown, Lamoure, Edgeley, Kulm, Oakes, and Ellendale 1242 AM CST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Freezing drizzle. Ice accumulations of a light glaze. * WHERE...Foster, Stutsman, LaMoure, and Dickey counties. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Very slippery roads, bridges, and sidewalks can be expected. * ADDITIONAL DETAILS...Dense fog may reduce visibility to one quarter mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use low beam headlights and avoid using cruise control. The latest road conditions can be obtained by calling 5 1 1. && $$ ZH
215 WWUS43 KBIS 300919 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 319 AM CST Sat Jan 30 2021 NDZ005-013-022-023-301730- /O.EXA.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/ Rolette-Pierce-Sheridan-Wells- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, Rugby, Mcclusky, Goodrich, Harvey, and Fessenden 319 AM CST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Freezing drizzle. Ice accumulations of a light glaze. * WHERE...Rolette, Pierce, Sheridan and Wells counties. This includes the Tribal Lands of the Turtle Mountain Chippewa Nation. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Very slippery roads, bridges, and sidewalks can be expected. * ADDITIONAL DETAILS...Dense fog may reduce visibility to one quarter mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use low beam headlights and avoid using cruise control. The latest road conditions can be obtained by calling 5 1 1. && $$ NDZ025-034>037-042-045>048-050-051-301730- /O.CON.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/ Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Carrington, Mandan, Bismarck, Steele, Tappen, Jamestown, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 319 AM CST Sat Jan 30 2021 /219 AM MST Sat Jan 30 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Freezing drizzle. Ice accumulations of a light glaze. * WHERE...Foster, Stutsman, LaMoure, and Dickey counties. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Very slippery roads, bridges, and sidewalks can be expected. * ADDITIONAL DETAILS...Dense fog may reduce visibility to one quarter mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use low beam headlights and avoid using cruise control. The latest road conditions can be obtained by calling 5 1 1. && $$ ZH
194 WWUS43 KBIS 300927 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 327 AM CST Sat Jan 30 2021 NDZ005-013-022-023-025-034>037-042-045>048-050-051-301730- /O.CON.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/ Rolette-Pierce-Sheridan-Wells-Foster-Morton-Burleigh-Kidder- Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Mandan, Bismarck, Steele, Tappen, Jamestown, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 327 AM CST Sat Jan 30 2021 /227 AM MST Sat Jan 30 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Freezing drizzle. Ice accumulations of a light glaze. * WHERE...Portions of central North Dakota. This includes the Tribal Lands of the Turtle Mountain Chippewa Nation, the Tribal Lands of the Standing Rock Sioux Nation, the Bismarck and Mandan area, and the James River Valley. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Very slippery roads, bridges, and sidewalks can be expected. * ADDITIONAL DETAILS...Dense fog may reduce visibility to one quarter mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use low beam headlights and avoid using cruise control. The latest road conditions can be obtained by calling 5 1 1. && $$ ZH
406 WWUS43 KBIS 301356 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 756 AM CST Sat Jan 30 2021 NDZ005-013-022-023-025-034>037-042-045>048-050-051-310000- /O.CON.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/ Rolette-Pierce-Sheridan-Wells-Foster-Morton-Burleigh-Kidder- Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Mandan, Bismarck, Steele, Tappen, Jamestown, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 756 AM CST Sat Jan 30 2021 /656 AM MST Sat Jan 30 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Freezing drizzle. Ice accumulations of a light glaze. * WHERE...South central North Dakota along with The Turtle Mountains region south into the James River Valley. This includes the Tribal Lands of the Turtle Mountain Chippewa Nation and the Standing Rock Sioux Nation. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Very slippery sidewalks, roads and bridges can be expected. * ADDITIONAL DETAILS...Occasional dense fog may reduce visibility to one quarter mile or less during the morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use low beam headlights and avoid using cruise control. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
570 WWUS43 KBIS 302006 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 206 PM CST Sat Jan 30 2021 NDZ005-013-022-023-034>036-042-045-046-302115- /O.CAN.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/ Rolette-Pierce-Sheridan-Wells-Morton-Burleigh-Kidder-Grant-Sioux- Emmons- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, Mandan, Bismarck, Steele, Tappen, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, and Strasburg 206 PM CST Sat Jan 30 2021 /106 PM MST Sat Jan 30 2021/ ...WINTER WEATHER ADVISORY IS CANCELLED... Freezing drizzle has diminished over the area. Therefore the winter weather advisory has been cancelled. $$ NDZ025-037-047-048-050-051-310000- /O.CON.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/ Foster-Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 206 PM CST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Freezing drizzle. Additional ice accumulations of a light glaze. * WHERE...The James River Valley into parts of far south central North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Very slippery sidewalks, roads and bridges are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
851 WWUS43 KBIS 302349 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 549 PM CST Sat Jan 30 2021 NDZ025-037-047-048-050-051-310100- /O.CAN.KBIS.WW.Y.0002.000000T0000Z-210131T0000Z/ Foster-Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Jamestown, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 549 PM CST Sat Jan 30 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow and freezing drizzle will come to an end over the next one hour. Therefore, the winter weather advisory will be allowed to expire. Travel will remain hazardous through tonight due to snow and ice on area roads. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this winter weather advisory went out at Jan 29, 6:04 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Jan 29, 6:04 PM CST, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 604 PM CST Fri Jan 29 2021 .UPDATE... Issued at 549 PM CST Fri Jan 29 2021 Moist, southeast flow continues at the low levels. 00Z surface observations show lowest visibilities through the southern James River Valley in North Dakota, especially along the upslope of the Missouri Escarpment. From Carrington through Oakes, visibilities have ranged from 1/4 mile to 2 miles. As the evening goes on low visibility should spread, though with uncertainty as to how widespread 1/4 mile visibility will be. Freezing drizzle will also be a concern tonight with the modest ascent within the saturated layer from the surface to near 850mb. Conditions will need to be monitored over the next several hours to gauge if freezing precipitation becomes more widespread, possibly necessitating a headline. && .SHORT TERM...(This evening through Saturday) Issued at 127 PM CST Fri Jan 29 2021 Current surface analysis places low over eastern Montana with high over Ontario into the Great Lakes region. This continues to bring moist southeast flow over our area. Upper level analysis places trough over the western CONUS, with ridge pushing from the plains into the midwest. With the ridge axis pushing east, upper flow is starting to shift southwesterly over our area. Low clouds continue to linger over the region with the moist southeasterly low level flow, along with some lingering fog. A little freezing drizzle with this has been noted over parts of the James River Valley. For tonight, a mixed bag of light precipitation chances along with fog will be the highlight. Moist southeasterly flow remains in place to start the evening. Low clouds will remain in place, and fog coverage will be on the increase. At this point, latest guidance suggest that visibility should remain above advisory criteria, but many locations will dip below a mile. So, have increased fog coverage accordingly and will keep an eye on visibility through the evening to see if this changes. As for precipitation, patchy freezing drizzle is expected to develop as the night goes on over the James River Valley into parts of south central North Dakota where soundings have been quite consistent with showing a lack of ice aloft. To the north/west a weak wave will push its way into the area. This will result in winds gradually shifting to the east and north as it makes its approach. This will bring a slight chance of snow which will gradually spread mainly over northwest North Dakota overnight. As we get into Saturday, patchy freezing drizzle lingers over southeastern portions of the area, while elsewhere low snow chances continue its gradual shift towards the southeast before dissipating. Late in the day into the evening skies will start to clear out some as high pressure settles into the area. .LONG TERM...(Sunday through Friday) Issued at 127 PM CST Fri Jan 29 2021 Quiet weather is expected to start the week with a nice little warming trend. A cold front then pushes into the area for Tuesday night, ushering in cold air through mid-week, with temperatures dropping to below average by Thursday. In the meantime, a deep trough closes off over Colorado for mid-week and ejects off to the east-northeast. Still a lot of question on how much snow this could bring us, especially over our southeastern areas. As mentioned in previous discussions, deterministic GFS continues to be stronger and more northerly, but a look at the GEFS plumes continues to show a wide array of solutions, with many leaning towards little to no snow for us. Will need to keep an eye on how this progresses. Thereafter, cold air looks to stick around into the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 549 PM CST Fri Jan 29 2021 Widespread IFR to LIFR stratus continues. Visibility is expected to deteriorate tonight below 1 mile in many areas of the west and central. KJMS most likely to be in LIFR cigs, with vsby down to 1/4SM possible as well. Gradual improvement in conditions after 18Z. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AE SHORT TERM...JJS LONG TERM...JJS AVIATION...AE
Hazardous weather outlook, Jan 29, 6:10 PM CST, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 610 PM CST Fri Jan 29 2021 NDZ001>005-009>013-017>022-031>034-040>045-310015- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan- Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman- Adams-Sioux- 610 PM CST Fri Jan 29 2021 /510 PM MST Fri Jan 29 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Tonight Fog is expected to develop tonight. Visibility may drop below one-quarter mile at times. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Fog is expected Saturday morning. Visibility may drop below one- quarter mile at times during the early morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ023-025-035>037-046>048-050-051-310015- Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure- McIntosh-Dickey- 610 PM CST Fri Jan 29 2021 This Hazardous Weather Outlook is for portions of south central North Dakota and southeast North Dakota. .DAY ONE...Tonight Patchy light freezing drizzle is possible over south central and much of the James River Valley, which may lead to some slick roads and walking surfaces. Be sure to check the latest road conditions and use extra caution if traveling. In addition, fog is expected tonight. Visibility may drop below one-quarter mile. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Patchy light freezing drizzle may continue Saturday across portions of the south central and much of the James River Valley. Be sure to check the latest road conditions and use extra caution if traveling. In addition, fog is expected Saturday morning. Visibility may drop below one-quarter mile during the early morning hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jan 29, 4:40 PM CST, 3 hours 1 minute before
Special Weather Statement National Weather Service Bismarck ND 440 PM CST Fri Jan 29 2021 NDZ025-037-048-051-300100- Foster-Stutsman-La Moure-Dickey- Including the cities of Carrington, Jamestown, Lamoure, Edgeley, Kulm, Oakes, and Ellendale 440 PM CST Fri Jan 29 2021 ...AREAS OF DENSE FOG AND PATCHY FREEZING DRIZZLE ACROSS THE JAMES RIVER VALLEY... Areas of dense fog were reducing visibility down to one quarter mile at times across the James River Valley of North Dakota. In addition, some patchy freezing drizzle was also occurring. Freezing drizzle may lead to slick roads and walking surfaces. If you plan on traveling tonight, be sure to check the latest road conditions. Use low beam headlights, slow down, and avoid using cruise control. Use extra caution at intersections and railroad crossings. EDWARDS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 9:39 PM CST | Dense Fog Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 20 more | 14 hr |
Nearby
Winter Weather Advisories in North Dakota, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.